Ask an expert
Question

13 Dec 2005

Dry mouth and red sensitive patches
My mouth feel dry no matter what I drink, there is some reddish patches inside my mouth that are sensitive. The sides of my mouth(lips) are sensitive and bursting open. I just finished a course of antibiotics for a middle ear infection. Could this be a reaction to the medication or must I consult a doctor? The problem started yesterday morning (the last day I took the medication). If it is nothing serious is there any over-the counter medicine I can get?
Answer 386 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Cazman,
You could have a fungus infection ( candida) because of the antibiotics - please let your doctor have a look, you may need a prescription. You can take vit B co for the bursting lips ( corners of the mouth?)
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9320 votes
No
67% - 18602 votes
Vote